MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 3.0NM TORQUE LIMITING HANDLE WITH 4.5MM QUICK COUPLING; MISC ORTHO SURGICAL INSTR

OBERDORF SYNTHES PRODUKTIONS GMBH 3.0NM TORQUE LIMITING HANDLE WITH 4.5MM QUICK COUPLING; MISC ORTHO SURGICAL INSTR
Catalog Number 03.632.204
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a j&j employee.Investigation summary: investigation flow: functional (will not tension/ tighten) visual inspection; torque-limiting handle 3nm (part.No: 03.632.204, lot.No: 6395603-15, qty: 1) was returned and received at us cq.The device shows normal wear without any damage.Functional test: functional test was performed on the returned device at (b)(6).The highest torque of the device measured during calibration testing was 3.64 nm which was not within the specified torque range of the device of 3.1 nm - 3.5 nm as per the 10324757 rev.7.Hence, the torque test failed high.Refer to the attached test report.Can the complaint be replicated with the returned device? yes.Dimensional inspection: dimensional inspection of the torque limiting handle cannot be performed as the internal components of the device were inaccessible.Document/specification review: the following drawings were reviewed: torque limiting handle 4.5 ao quick coupling, 3.0nm for matrix lateral connector: 03_632_204 rev.B and rev.G.Synthes loaner set product specific inspection and verification instructions: 103243757 rev.7.No design issues or discrepancies were noticed.Complaint confirmed? no.Investigation conclusion the complaint condition was confirmed for the torque-limiting handle 3nm (part.No: 03.632.204, lot.No: 6395603-15).A definitive root cause cannot be determined for the complaint condition.Failed torque might be the possible root cause for the complaint condition.During the investigation, no product design issues, or discrepancies were observed that may have contributed to the complaint condition.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device history lot: part #: 03.632.204, synthes lot number: 6395603-15, supplier lot #: 6395603-15, release to warehouse date: 14-jul-2010, supplier: (b)(4).Device history review: review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2020 that on an unknown date there was an issue when doing the final tightening of the cross-link system.The torque did not click and thus damaged the cross-link screw.There was no patient consequence.There was no surgical impact.This report is for one (1) 3.0nm torque limiting handle with 4.5mm quick coupling.This is report 1 of 2 for (b)(4).

Brand Name
3.0NM TORQUE LIMITING HANDLE WITH 4.5MM QUICK COUPLING
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10551337
Report Number8030965-2020-07176
Device Sequence Number16980404
Product Code LXH
UDI-Device Identifier07611819377479
UDI-Public(01)07611819377479
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.632.204
Device Lot Number6395603-15
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/11/2020
Initial Report FDA Received Date09/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1